MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) SEE H.10; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) SEE H.10; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221787
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd bbl¿ thioglycollate medium, enriched with vitamin k1 and hemin.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ thioglycollate medium, enriched with vitamin k1 and hemin appearance is cloudy and when gram stain was performed gram negative bacilli.The following information was provided by the initial reporter: these thio´s are slightly more "cloudy" than usual and when they perform a gram stain on them, they turn out to be full of gram negative bacilli.They are going to do another sterility check theirself, but they hear from colleagues in other laboratories, with the same problem, that they remain negative.Nevertheless, this has a serious impact on their working method.They always make a gram staining of grown thio´s.
 
Additional Manufacturer Narrative
Investigation summary: material 221787 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.Customer did not provide a batch number, photos or returns for this complaint investigation.Trending was done on the appropriate databases for thio vitamin k hemin 8ml (material 221787), and no quality notification trends have been identified for this material for contamination tube in the last 12 months.The complaint history was reviewed for material 221787 and there are no trends for contamination in the last 12 months.Bd will continue to trend complaints for this issue.This complaint cannot be confirmed based on material trending.
 
Event or Problem Description

Brand Name
SEE H.10
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16882201
Report Number1119779-2023-00531
Device Sequence Number20648453
Product Code JSG
UDI-Device Identifier30382902217870
UDI-Public30382902217870
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K803023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number221787
Device Catalogue Number221787
Device Lot Number2251076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown